Alert archive / Mississippi / Flash Flood Warnings in 2026
Flash Flood Warning 9, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 7, 2026, 6:07 PM CST for Adams County, Jefferson County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2026, 6:07 PM CST (00:07 UTC)
- Expired
- Mar 7, 2026, 8:15 PM CST
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, MS, Jefferson County, MS
The radar
The Hammond radar (KHDC), 143 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2281 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 543 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
952
WGUS54 KJAN 080007
FFWJAN
MSC001-063-080215-
/O.NEW.KJAN.FF.W.0009.260308T0007Z-260308T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
607 PM CST Sat Mar 7 2026
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Adams County in southwestern Mississippi...
Southwestern Jefferson County in southwestern Mississippi...
* Until 815 PM CST.
* At 607 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 2 to 3 inches in 1
hour. Additional rainfall amounts of 1 to 2 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Natchez, Cranfield, Stanton, Kingston, Church Hill and Sibley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3149 9147 3155 9144 3157 9141 3159 9141
3175 9131 3175 9127 3176 9126 3177 9127
3181 9118 3177 9108 3174 9108 3161 9115
3135 9116 3136 9121 3137 9122 3136 9126
3137 9127 3131 9143 3132 9146
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-2.5 INCHES IN 1 HOUR
$$
LPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 7, 1:58 PM CST, 4 hours 9 minutes earlier. Its key messages:
- There is a Slight risk for severe weather today with wind and hail being the primary threats.
- The most widespread and significant rainfall event since January is expected for the entire area.
- There is potential for severe storms across the area Monday and Wednesday.
Area forecast discussion, Mar 7, 1:58 PM CST, 4 hours 9 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
158 PM CST Sat Mar 7 2026
...New DISCUSSION...
.KEY MESSAGES...
- There is a Slight risk for severe weather today with wind and
hail being the primary threats.
- The most widespread and significant rainfall event since
January is expected for the entire area.
- There is potential for severe storms across the area Monday
and Wednesday.
&&
.DISCUSSION...
Issued at 157 PM CST Sat Mar 7 2026
Today into tonight...
An active period of storms is developing across the region. A line
of storms is propagating southward into the region, forced in part
from frontal convergence and increasing moist ascent (PWs
approaching one and three quarters inch) will drive strong to
severe thunderstorm development across the region. Upper synoptic
analysis this afternoon indicate stalled Baja cold core low while
strong positive vorticity advection (PVA) off to the north. This
is keeping our region caught in the middle of the most efficient
ascent off to the north. However, the southward sinking cold front
is aiding in frontal convergence and widespread MCS sagging
southward into the Delta as we speak. Broad southwesterly deep
shear is around 30-35kts, but MCS orientation is more line
parallel to the shear. This is driving a more cold pool dominant
MCS into the area, which could limit the most efficient line
orthogonal orientation to any north-south bowing segments. Lapse
rates, 850mb temperatures and DCAPE are highly anomalous,
generally in excess of the 90th percentile to daily maximum
values. All of this being said, damaging wind gusts, hail to the
size of half dollars and brief tornado or two cannot be ruled out,
especially in any areas of favorable line segment shear
orientation or storm cell mergers. Severe thunderstorm watches are
in effect across the area, with one in the Delta expiring at 2PM
and the other watch, excluding the southern three tier of
counties (Marion, Lamar and Forrest), through 9PM. HWO graphic
looked good overall, just some minor adjustments to the timing
were needed.
This front will be slow to move through and line parallel flow
should lead to a quick locally heavy rainfall transition. Flash
flooding will be most likely in areas of training and storm cell
mergers, potentially greater than 3 inches in some areas.
Expanding the HWO graphic southeast to account for some of the
robust storm development in the south and potential storm mergers
in these areas. CAMs hit a little harder on this. There is less
focus to the northwest, so removing some of the Limited area and
focused to central to southeast areas.
Temperatures are warming nearly 20F above normal, well into the
mid to upper 80s in some areas. Most severe storm threat will
lessen just around or after midnight but rain chances persist. The
front will slowly sag southeast and continue into the Interstate
20 corridor through tonight, leading to continued rain and storm
chances overnight. Lows will be seasonably warm, some 18F to 22F
above normal (58F to 66F).
Relevant portion of previous discussion is attached below. /DC/
Sunday into Sunday night: The cold front is expected to stall
across our southern zones Sunday and our flow aloft will become
nearly zonal downstream of the cutoff low over Baja.
Monday through Friday: The stalled front will remain the focus
for additional convection Monday as it begins lifting north as a
warm front. A few subtle disturbances combined with daytime
heating and the warm front will lead to a few strong to severe
storms across our CWA during the afternoon and early evening.
Damaging wind gusts and hail will be the main threats. The cutoff
low will drift east Monday but then open up and eject out more
rapidly Tuesday. Ridging surface and aloft will strengthen back
over our CWA Tuesday and this looks to be a dry day before rain
chances start increasing from the west ahead of the approaching
upper level trough that once was the cutoff low. Initially heights
look rather high but a potent northern disturbance will come in
phase with the southern trough and bring a threat of severe storm
development across our CWA Wednesday. This system looks to bring a
clearing front across our CWA Wednesday night and by Thursday a
much cooler and drier airmass will be over our region. Friday
morning is expected to be the coldest morning with low to mid 40s
areawide. /22/
&&
.AVIATION...
(18Z TAFS)
Issued at 1157 AM CST Sat Mar 7 2026
A busy aviation day is in store. VFR prevails through this
afternoon, with thunderstorms in the west. Coverage will gradually
increase this afternoon and evening. Storms will clear the area by
8z. In the wake, trailing stratiform will lead to low IFR ceilings
and MVFR visibility./SAS/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 64 75 62 81 / 80 70 10 50
Meridian 62 75 62 81 / 90 80 20 50
Vicksburg 63 75 61 81 / 80 70 10 50
Hattiesburg 66 79 65 84 / 70 80 10 40
Natchez 64 77 64 81 / 80 80 10 50
Greenville 58 69 59 77 / 80 40 0 70
Greenwood 61 73 59 80 / 80 50 10 70
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&
DC/22/SAS20In the hours before
Local storm report, Mar 7, 5:09 PM CST, 58 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
509 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM Tstm Wnd Gst Hawkins Field 32.34N 90.22W
03/07/2026 M51 MPH Hinds MS ASOS
Measured at the Hawkins Field ASOS.
&&
DLSpecial weather statement, Mar 7, 5:32 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Jackson MS
532 PM CST Sat Mar 7 2026
MSZ045-046-050>052-056>058-080030-
Kemper MS-Scott MS-Smith MS-Lauderdale MS-Newton MS-Neshoba MS-
Jasper MS-Clarke MS-
532 PM CST Sat Mar 7 2026
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN JASPER...NEWTON...
NORTHEASTERN SMITH...KEMPER...NORTHERN CLARKE...SOUTHEASTERN SCOTT...
NESHOBA AND LAUDERDALE COUNTIES THROUGH 630 PM CST...
At 531 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Nanih Waiya to Lake. Movement was
southeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Strong thunderstorms will be near...
Newton, Union, Decatur, Lawrence, House, Stratton, Forestdale,
Bethsaida, Herbert Springs, and Preston around 535 PM CST.
Roberts and Damascus around 540 PM CST.
Collinsville, Hickory, Garlandville, Duffee, Martin, and Liberty
around 545 PM CST.
De Kalb and Prismatic around 550 PM CST.
Chunky, Suqualena, and Blackwater around 555 PM CST.
Meridian, Nellieburg, Meehan, Daleville, and Rose Hill around 600
PM CST.
Meridian Station around 605 PM CST.
Marion, Enterprise, Porterville, Tamola, Savoy, and Orange around
610 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CST for
central and east central Mississippi.
&&
LAT...LON 3196 8847 3223 8957 3238 8951 3258 8933
3258 8932 3260 8932 3293 8910 3292 8895
3293 8870 3278 8836
TIME...MOT...LOC 2331Z 300DEG 34KT 3287 8891 3235 8930
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
CRLocal storm report, Mar 7, 5:37 PM CST, 30 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
537 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Dmg 3 WNW Johns 32.15N 89.88W
03/07/2026 Rankin MS Public
Trees downed along MS Hwy 18 between Brandon
and Puckett.
&&
DLLocal storm report, Mar 7, 5:40 PM CST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
540 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM Hail 3 WSW Deemer 32.73N 89.16W
03/07/2026 M0.70 Inch Neshoba MS Emergency Mngr
Report of dime sized hail.
&&
KPLocal storm report, Mar 7, 5:46 PM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
546 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 PM Flash Flood 2 NNW Ridgeland 32.45N 90.15W
03/07/2026 Madison MS Broadcast Media
Report of flooding across roadway in Colony
Park area.
&&
KPLocal storm report, Mar 7, 5:58 PM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
558 PM CST Sat Mar 7 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM Tstm Wnd Dmg Nitta Yuma 33.02N 90.85W
03/07/2026 Sharkey MS Emergency Mngr
Report of damage to church roof, multiple
downed tree limbs, home damaged by downed
powerlines, and some small electrical fires.
&&
KPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 1:40 PM CDT | Dense Fog Advisory | JAN | Attala, Choctaw, Clarke, Clay, Covington, Forrest and 21 more | 19 hr |
Nearby
Flash Flood Warnings in Mississippi, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.